Another Tragic Consequence of Opiate Extremism

diagnosis
Share the News
  • 21
  •  
  •  
  • 3
  •  
  •  
  •  
  •  
  •  
    24
    Shares

http://www.fox8live.com/2018/10/31/woman-given-narcan-asthma-attack-now-being-treated-brain-injury/

Diagnosis – Irresponsible: The idea that every unconscious person is a suspected overdose, continues to have tragic consequences. We might as well be putting guns in the hands of children.

CINCINNATI, OH (FOX19) – A wife and mother is being treated for a brain injury stemming from an asthma attack and now the family is blaming the Pierce Township Police Department.

The family says instead of responding to her respiratory issues they treated her for an overdose. Police Chief Jeff Bachman says his officers did nothing wrong, however. In fact, he says his officer’s actions likely saved the woman’s life.

Heather Matson is trying to put together the pieces of exactly what happened Oct. 14 that left her mother at Bethesda North Hospital fighting to recover from a serious brain injury. Louis Cione says around 1 a.m. he woke up after his wife Tammy — Maton’s mother — collapsed.

“I heard my wife fall. I woke up I grabbed her I called my son we laid her out on the floor. I told my son to call 911,” said Cione.

He says the 911 operator began giving them directions to do CPR until help arrived. When a responding officer asked what the woman may be on, Cione’s son said she was not on anything, adding she’d just collapsed.

Cione said that from there, the officer gave his wife Narcan.

“I just watched him and he was shaking her and shaking her and calling her name. I told Matt, my son, he’s not even doing CPR. He’s just calling her name and shaking her, so I stuck my head in and I said, ‘Excuse me do you know how to do CPR or do I need to help?’ I said I don’t know how, but I’ll help if I need to. He said, ‘I know what I’m doing, I’m getting a response, step out of the room sir,'” Cione said.

Cione says medics arrived about 10 minutes later and his wife was taken to the hospital. The family says she was diagnosed with an asthma attack, which led to respiratory failure causing cardiac arrest.

“The time that she went without oxygen actually caused the anoxic brain injury,” said Matson.

Chief Bachman says the officer used two rounds of Narcan and went on to do CPR for seven to eight minutes until the fire department arrived.

“If he would have done chest compressions instead of shaking her then I think she would have been okay,” said Cione.

Currently, the woman is still unresponsive and is being treated in the hospital.

The family doesn’t know what the future holds or if the woman will make a full recovery.

“I feel like because of the heroin epidemic they’re starting to make assumptions. I know she’s not the only one and I’m afraid she won’t be the last one. I think going into it with the assumption that it’s an overdose sets up failure for anything else,” said Matson.

The family says they aren’t sure what actions they plan to take next but most importantly they want first responders to review their policies and to make sure they are providing the best treatment to save lives.

Like
  •  
  •  
  •  
  •  
  •  

Leave a Reply

This site uses Akismet to reduce spam. Learn how your comment data is processed.